Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking sildenafil citrate for erectile dysfunction. Is it safe to take for a long time?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4679 Questions
Question
is sildenafil citrate useful/safe for ED problem continueously for years? mild hypertension & under medication since 8 months BP level upto 140-90. tab. used S-Numlo 5 mg 1 per day. please advice about my problem.
Posted Sat, 11 May 2013 in Sexual Problems
 
 
Answered by Dr. Seikhoo Bishnoi 12 minutes later
Hello
Welcome to XXXXXXX

Sildenafil is a PDE5 inhibitor and it increases the concentration of nitric oxide in penis and improves the symptoms of Erectile Dysfunction. It is found to be effective in most of males presenting with erectile dysfunction. But if a person is having cardiac problem or on nitroglycerine serious alteration in BP occurs and may cause XXXXXXX side effects.

Your BP like in range 140/90 which is a almost normal or mildly elevated. You are on S Numlo which don't contains nitroglycerine. As per my opinion just get your ECG done and if every thing come normal then you can take Sildenafil. It will be safe to use if you use it about 2 hours before intercourse.

Apart from that you can take Tablet Tentex Royal for ED. It is also taken about 1-2 tablets 1-2 hours before intercourse. It is a herbal formulation so safer to use.

Take good nutrition, exercise daily these will boost your confidence.

Hope it solves your query, if you have more questions you can ask again.

Thanks
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
 
Follow-up: Taking sildenafil citrate for erectile dysfunction. Is it safe to take for a long time? 1 hour later
getting swelling in foot & legs if seated for more hours and mild head ache often & often. please advice
 
 
Answered by Dr. Seikhoo Bishnoi 9 minutes later
Hello again

The swelling may be due to dependent edema. Try to move toes of feet if you have to sit for long time. Flexion and extension at ankle joint will also improve venous return from feet and improve the condition.

While sleeping put one pillow below feet, which will help in swelling also.

Mild headache may be occurring due to fluctuation in BP, if possible try to monitor your BP regularly and prepare a chart. Fluctuations in BP may cause mild headache in occipital area of head. Consult a Physician if headache persist or BP come in extreme range.

Thanks
Above answer was peer-reviewed by
 
Follow-up: Taking sildenafil citrate for erectile dysfunction. Is it safe to take for a long time? 25 minutes later
with these problems persisting, can use tentex royal for ED without fear other side effects. please advice.
 
 
Answered by Dr. Seikhoo Bishnoi 27 minutes later
Hello again

Tentex Royal is a Ayurvedic product and it is devoid of side effects and significant drug interactions. You can use it without fear.

Also take Confido tablet, which is also herbal product and have no side effects. Take one tablet daily before sleeping.

Eat fenugreek or methi in vegetables at least 2-3 times a week.

Hope it solves your query, if you have more questions you can ask again.
If satisfied with conversation please rate.

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor